Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 101, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 16, 2008, 2:24 PM EDT for Bradford County, Pennsylvania. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2008, 2:24 PM EDT (18:24 UTC)
- Expired
- Jun 16, 2008, 3:30 PM EDT
- In force
- 66 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
County Bradford County, PA
The radar
The Binghamton radar (KBGM), 69 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 2:35 PM EDT | HAIL 0.88 | 3 N Troy, PA | |
| Jun 16, 2:47 PM EDT | HAIL 0.88 | 5 Nw Towanda, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 11:28 AM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 571 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBGM 161824
SVRBGM
PAC015-161930-
/O.NEW.KBGM.SV.W.0101.080616T1824Z-080616T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
224 PM EDT MON JUN 16 2008
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA...
* UNTIL 330 PM EDT
* AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR SYLVANIA...MOVING EAST AT 27 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TROY BY 230 PM EDT...
GILLETT BY 235 PM EDT...
SPRINGFIELD BY 240 PM EDT...
WETONA BY 245 PM EDT...
EAST SMITHFIELD BY 250 PM EDT...
EAST SMITHFIELD AND BURLINGTON BY 255 PM EDT...
A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING
OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH...HAIL THREE-QUARTERS
OF AN INCH IN DIAMETER OR LARGER...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM
MOVE TO SAFE SHELTER NOW.
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
LAT...LON 4199 7617 4167 7615 4173 7690 4175 7691
4180 7691 4180 7692 4186 7692 4194 7693
TIME...MOT...LOC 1824Z 269DEG 23KT 4185 7686
$$
MORFORD1 follow-up statement
000
WWUS51 KBGM 161854
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
254 PM EDT MON JUN 16 2008
PAC015-161930-
/O.CON.KBGM.SV.W.0101.000000T0000Z-080616T1930Z/
BRADFORD PA-
254 PM EDT MON JUN 16 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHERN BRADFORD COUNTY...
AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR EAST SMITHFIELD...MOVING EAST AT 26 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RIGGS AROUND 300 PM EDT...
ULSTER...SHESHEQUIN AND MILAN AROUND 305 PM EDT...
SHESHEQUIN...NORTH TOWANDA AND TOWANDA AROUND 310 PM EDT...
WYSOX AND LITCHFIELD AROUND 315 PM EDT...
MACEDONIA AROUND 320 PM EDT...
A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING
OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH...HAIL THREE-QUARTERS
OF AN INCH IN DIAMETER OR LARGER...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM
MOVE TO SAFE SHELTER NOW.
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.
LAT...LON 4199 7617 4167 7615 4173 7690 4175 7691
4180 7691 4180 7692 4186 7692 4194 7693
TIME...MOT...LOC 1854Z 269DEG 23KT 4185 7660
$$
MORFORDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:05 PM EDT, 19 minutes earlier.
Area forecast discussion, Jun 16, 2:05 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 205 PM EDT MON JUN 16 2008 .SYNOPSIS... A COLD FRONT WILL SWEEP THROUGH THE AREA THIS AFTERNOON PRODUCING WIDESPREAD SHOWERS AND THUNDERSTORMS. SOME THUNDERSTORMS THIS AFTERNOON COULD PRODUCE DAMAGING WINDS. BEHIND THIS FRONT...MUCH COOLER AND UNSETTLED WEATHER WILL PERSIST THROUGH LATE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 1030 AM... FIRST ROUND OF CONVECTION IS OUTTA HERE...WITH SHOWERS HAVING PUSHED INTO THE HUDSON VALLEY. CLEARING LINE FOLLOWED QUICKLY WITH MOST OF THE AREA ALREADY SEEING SUN WITH CU FIELD ALREADY DEVELOPING. CURRENT CONDITIONS SHOW TEMPS WARMING INTO THE 70S IN PLACES WHERE THE SUN HAS BROKEN THRU WITH DWPTS GENERALLY ARND 60 DEGREES. CDFNT IS LOCATED JUST WEST OF LKS ERIE/ONTARIO AND EXTNDG INTO NCNTRL OH. COLD TEMPS ALOFT ARE WORKING THEIR WAY IN AS TROF APPCHS FROM THE WEST. AT THE SAME TIME...H3 JET MAX IS MVG TWD OH ALLEY WITH 80KT JET CORE MVG INTO IL/IN. SPEED MAX IS PROGGED TO CONTINUE DIVING SOUTHEAST AND WILL PLACE SOUTHEAST PORTIONS OF THE AREA IN LFQ...ADDING TO THE UPPER LEVEL FORCING. STEEP LAPSE RATES ALREADY SHOWING UP ON THE 12Z KBUF RAOB AND THESE WILL STEEPEN FURTHER AND SPREAD EAST THRU THE AFTN. BUFKIT PROFILES FOR BGM/AVP AND MODIFICATION OF 12Z RAOB INDICATE CAPES APPCH 2000J/KG AND MID-LEVEL LAPSE RATES APPCHG 7C/KM. WITH STRONG WINDS MOVING IN FROM ALOFT AND DEEP LAYER SHEAR THREAT LOOKS TO BE STRONG DAMAGING WINDS IN THE FORM OF BOWS. ISOLD SUPERCELLS MAY BE POSSIBLE AHD OF THE CDFNT. WITH A FZG LEVEL OF ONLY 10KFT AND -20C ARND 20KFT THREAT FOR LARGE HAIL CERTAINLY EXISTS AS WELL. EXPECT STORMS TO BEGIN AFFECTING THE ERN FINGER LKS AFTER 2PM...THE I-81 CORRIDOR MID-LATE AFTN AND INTO THE POCONOS/CATSKILLS THIS EVNG. HV TWEAKED THE SHORT TERM TO RMV POPS FOR THE MRNG. WILL LIKELY BE BOOSTING POPS THIS AFTN AS THINGS DEVELOP. HV ALSO TWEAKED SKY GRIDS A TAD AS CLRNG LINE HAS MOVED IN QUICK. UPDATED GRIDS/TEXT PRODUCTS ARE ON THE STREET. SEVERE WEATHER OUTLOOK HAS ALSO BEEN ISSUED FOR THE ENTIRE AREA. PREV DISCUSSION... ATTM SCATTERED CONVECTION STRETCHES ACROSS ENTIRE FA BACK THROUGH WESTERN NEW YORK. ACTIVITY BEING FORCED BY MID LEVEL WARM FRONT EMBEDDED SHORT WAVES AND MID LEVEL INSTABILITY. THIS ACTIVITY WILL PUSH THROUGH BY MID MORNING WITH A POSSIBLE LULL IN ACTIVITY BEFORE THIS AFTERNOON. LOW PRES MOVING ACROSS SRN ONTARIO WILL DRAG A COLD FRONT ACROSS THE AREA THIS AFTERNOON THROUGH EARLY EVENING. EARLY PASSAGE OF INITIAL CONVECTIVE ACTIVITY WILL ALLOW ATMOSPHERE TO DESTABILIZE LATER THIS MORNING AND DURING THE EARLY AFTERNOON UNDER PARTLY SUNNY SKIES. MODEL SOUNDINGS INDICATE CAPE VALUES AROUND 1500 J/KG WITH INSTABILITY BEST FROM THE SUSQUEHANNA REGION EAST AND SOUTH ACROSS THE CATSKILLS AND NE PA. THIS INSTABILITY COMBINED WITH VERY STEEP LOW LEVEL LAPSE RATES AND MODERATELY STRONG UNIDIRECTIONAL FLOW WILL RESULT IN BOWING SEGMENTS THIS AFTERNOON. PRIMARY THREAT FOR SEVERE WEATHER WOULD BE DAMAGING WINDS AND POSSIBLY LARGE HAIL. FOR THIS REASON, AREA UNDER MODERATE RISK FOR SEVERE WEATHER. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... TONIGHT...SFC COLD FRONT WILL CONTINUE MOVING THROUGH EASTERN AND SOUTHERN PORTIONS OF FA DURING THE EARLY EVENING HOURS WITH SEVERE THREAT CONTINUING. AFTER FROPA STRONG CAA BEGINS WITH ANY REMAINING CONVECTION CONTINUING AS JUST SHOWERS WITH LOSS OF INSTABILITY. TEMPS WILL FALL INTO THE 50S BY MORNING. TUESDAY/TUESDAY NIGHT...H5 LOW DROPS INTO NRN NY BY LATE DAY AND REMAINS IN VCNTY THROUGH TUESDAY NIGHT. DAYTIME HEATING UNDER COLD CORE WILL RESULT IN SHOWERS PRIMARILY DURING THE AFTERNOON BUT ACTIVITY COULD CONTINUE THROUGH TUESDAY NIGHT DUE TO SHORT WAVES ROTATING AROUND UPPER LEVEL FEATURE. WITH T925 10/14C MAXES WILL RANGE FROM THE MID TO UPR 60S. WEDNESDAY/WEDNESDAY NIGHT...H5 LOW REMAINS OVER SRN ONTARIO/NORTHERN NEW ENGLAND WITH UNSETTLED WEATHER CONTINUING. MOSTLY CLOUDY SKIES WITH LOW CHC POPS FOR SHOWERS THROUGH THE PERIOD. T85 DROPS TO 4/5C BY WEDNESDAY WITH T925 9/11C. MAXES WILL STRUGGLE TO REACH THE LOWER/MIDDLE 60S. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... EXTENDED PERIOD BEGINS WITH A STACKED CYCLONIC SYSTEM PARKED OVER THE NORTHEASTERN US AND SOUTHEASTERN CANADA. THIS SYSTEM IS UNSEASONABLY COOL. WE WILL CONTINUE TO FORECAST TEMPS MUCH BELOW NORMAL, WITH UNSETTLED SHOWERY WEATHER. UL TROF SLOWLY LIFTS NE DURING THE EXTENDED. ANOTHER MUCH WEAKER TROF COMES IN DURING SUNDAY WITH A COLD FRONT. MODELS HAVE TIMING AND STRENGTH DIFFERENCES. UL FLOW GOES MORE TOWARDS ZONAL. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... MOSTLY VFR CONDITIONS INTO TUESDAY. TS AND SHOWERS QUICKLY DEVELOPING THIS AFTN. THESE COULD HAVE MVFR RESTRICTIONS AND HEAVY RAIN AND LARGE HAIL. ONLY A VERY FEW REPORTS OF STRONG WINDS. THIS WILL GO UNTIL 22Z IN THE NORTH AND TO 01Z AT AVP. SHOWERS WILL CONTINUE INTO THE EVENING...ENDING BY MIDNIGHT. WEST WINDS AT 10 KTS THIS AFTN BECOMING LIGHT AND VARIABLE TONIGHT THEN W TO NW AT 10 KTS STARTING 14Z TUESDAY. OUTLOOK... TUE/WED...GENERALLY VFR. CHC MVFR -SHRA. SLIGHT CHANCE OF IFR VALLEY FOG AT ELM EACH MORNING. THU/FRI/SAT...VFR. MAYBE MVFR IN AFTN SHOWERS. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...RRM NEAR TERM...PVB SHORT TERM...RRM LONG TERM...TAC AVIATION...TAC
Hazardous weather outlook, Jun 16, 11:38 AM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1138 AM EDT MON JUN 16 2008 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-171545- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 1138 AM EDT MON JUN 16 2008 ...SEVERE THUNDERSTORM WATCH 550 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. PB
In the hours before
Local storm report, Jun 16, 2:01 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
201 PM EDT MON JUN 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL NEW BERLIN 42.62N 75.34W
06/16/2008 E0.75 INCH CHENANGO NY TRAINED SPOTTER
&&
MJNLocal storm report, Jun 16, 2:04 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
204 PM EDT MON JUN 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM HAIL STEUBEN 43.32N 75.28W
06/16/2008 E1.00 INCH ONEIDA NY PUBLIC
&&
MJNLocal storm report, Jun 16, 2:15 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
215 PM EDT MON JUN 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM HAIL LAURENS 42.53N 75.09W
06/16/2008 E0.75 INCH OTSEGO NY TRAINED SPOTTER
&&
MJNLocal storm report, Jun 16, 2:16 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
216 PM EDT MON JUN 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM HAIL SCHENEVUS 42.55N 74.82W
06/16/2008 E0.75 INCH OTSEGO NY PUBLIC
&&
MJNSpecial weather statement, Jun 16, 2:19 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 219 PM EDT MON JUN 16 2008 NYZ057-161915- DELAWARE NY- 219 PM EDT MON JUN 16 2008 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED 9 MILES NORTH OF DEPOSIT...AND MOVING EAST AT 33 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... MASONVILLE AND CANNONSVILLE AT 225 PM EDT... TROUT CREEK AND YOUNGS AT 230 PM EDT... SIDNEY CENTER AND LOOMIS AT 235 PM EDT... BEERSTON AT 240 PM EDT... WALTON AND COLCHESTER AT 245 PM EDT... DOWNSVILLE AT 250 PM EDT... HAMDEN AT 255 PM EDT... MEREDITH AND MERIDALE AT 305 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. MORFORD
Local storm report, Jun 16, 2:23 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
223 PM EDT MON JUN 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL REMSEN 43.33N 75.19W
06/16/2008 E0.88 INCH ONEIDA NY PUBLIC
&&
MJNThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 1:15 PM EDT | Severe Thunderstorm Warning | BGM | Bradford, Susquehanna | 60 min |
| Jun 16, 2:07 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna, Wayne | 38 min |
| Jun 16, 3:09 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 55 min |
| Jun 16, 3:23 PM EDT | Severe Thunderstorm Warning | BGM | Bradford, Susquehanna | 52 min |
| Jun 16, 3:35 PM EDT | Severe Thunderstorm Warning | BGM | Wayne | 40 min |
| Jun 16, 3:57 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Luzerne, Susquehanna, Wayne, Wyoming | 63 min |
| Jun 16, 4:15 PM EDT | Severe Thunderstorm Warning | BGM | Bradford, Susquehanna | 31 min |
| Jun 16, 4:22 PM EDT | Severe Thunderstorm Warning | BGM | Wayne | 53 min |
| Jun 16, 4:35 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne | 55 min |
| Jun 16, 4:45 PM EDT | Severe Thunderstorm Warning | BGM | Pike | 75 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.